Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Invariants of some abelian $p$-groups in characteristic $p$
HTML articles powered by AMS MathViewer

by Mara D. Neusel PDF
Proc. Amer. Math. Soc. 125 (1997), 1921-1931 Request permission


An explicit description of the ring of polynomial invariants of cyclic groups of order $p^s$ with fixed point set of codimension 2, or with covariants of codimension 2, over a field of characteristic $p$ is given. It transpires that these rings are complete intersections. A slight generalization for some abelian $p$-groups is also derived, which leads to a result about arbitrary groups with $p$-Sylow subgroup of this type.
  • D. Eisenbud, Commutative algebra, Graduate Texts in Mathematics, vol. 150, Springer Verlag, New York and Berlin, 1995.
  • Geir Ellingsrud and Tor Skjelbred, Profondeur d’anneaux d’invariants en caractéristique $p$, Compositio Math. 41 (1980), no. 2, 233–244 (French). MR 581583
  • G. H. Hardy and E. M. Wright, An introduction to the theory of numbers, 4th edition, Clarendon Press, Oxford, 1960.
  • Peter S. Landweber and Robert E. Stong, The depth of rings of invariants over finite fields, Number theory (New York, 1984–1985) Lecture Notes in Math., vol. 1240, Springer, Berlin, 1987, pp. 259–274. MR 894515, DOI 10.1007/BFb0072984
  • Cahit Arf, Untersuchungen über reinverzweigte Erweiterungen diskret bewerteter perfekter Körper, J. Reine Angew. Math. 181 (1939), 1–44 (German). MR 18, DOI 10.1515/crll.1940.181.1
  • Haruhisa Nakajima, Invariants of finite abelian groups generated by transvections, Tokyo J. Math. 3 (1980), no. 2, 201–214. MR 605089, DOI 10.3836/tjm/1270472993
  • L. Smith, Polynomial invariants of finite groups, A. K. Peters LTD, Wellesley, MA, 1995.
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 13A50
  • Retrieve articles in all journals with MSC (1991): 13A50
Additional Information
  • Mara D. Neusel
  • Affiliation: Institut für Algebra und Geometrie, Otto-von-Guericke-Universität, Postfach 4120, D 39016 Magdeburg, Germany
  • Email:
  • Received by editor(s): October 23, 1995
  • Received by editor(s) in revised form: January 16, 1996
  • Communicated by: Wolmer V. Vasconcelos
  • © Copyright 1997 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 125 (1997), 1921-1931
  • MSC (1991): Primary 13A50
  • DOI:
  • MathSciNet review: 1377000